MAUDE Adverse Event Report: ARTHREX, INC. STANDARD PROCEDURE PACK; BIT, DRILL

ARTHREX, INC. STANDARD PROCEDURE PACK; BIT, DRILL
Model Number STANDARD PROCEDURE PACK
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a fibular fracture procedure, the surgeon was attempting to attempting to fixate with a fibulock nail.Upon reaming with the 3.2 reamer, the reamer broke off into the fibular canal.He had started the reamer by hand because he was weary after the gold wire broke upon initial insertion.He then put it on power.Once on power it snapped almost instantaneously.The reamer broke right at the base of the floots.The surgeon attempted to retrieve the broken realer with various graspers but was unsuccessful.The surgeon was unable to retrieve the reamer fragment and had to leave the reamer in the fibula and plated over the top.A successful reduction and plating of fracture was completed with the broken reamer left inside bone.Additional information provided 9/11/2018: the surgeon had to make an unplanned incision to place the plate.

Brand Name
STANDARD PROCEDURE PACK
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7922178
Report Number1220246-2018-00673
Device Sequence Number1437832
Product Code HTW
UDI-Device Identifier00816988011989
UDI-Public00816988011989
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model NumberSTANDARD PROCEDURE PACK
Device Catalogue NumberST6100
Device Lot NumberA251217-04
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-9/12/18-002-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;